Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 379, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 27, 2005, 7:08 PM EDT for Clayton County, DeKalb County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2005, 7:08 PM EDT (23:08 UTC)
- Expired
- Jul 27, 2005, 7:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
Counties Clayton County, GA, DeKalb County, GA
The radar
The Atlanta radar (KFFC), 44 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.1 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1978 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 272309
SVRFFC
GAC063-089-272345-
/O.NEW.KFFC.SV.W.0379.050727T2308Z-050727T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
708 PM EDT WED JUL 27 2005
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLAYTON COUNTY IN NORTH CENTRAL GEORGIA
DEKALB COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 745 PM EDT
* AT 705 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR CONLEY...AND MOVING NORTHEAST AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
REDAN...PINE LAKE...PANTHERSVILLE...LITHONIA...LAKE CITY...GRESHAM
PARK...FOREST PARK...CLARKSTON...CANDLER-MCAFEE...BELVEDERE PARK
AND AVONDALE ESTATES.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3365 8440 3366 8434 3374 8433 3383 8422
3372 8410 3368 8408 3364 8411 3366 8427
3365 8429 3359 8425 3354 8429
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 5:35 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jul 27, 5:35 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 535 PM EDT WED JUL 27 2005 .SHORT TERM... THE UPPER LEVEL RIDGE WILL CONTINUE TO WEAKEN OVERNIGHT. ISOLATED SHOWERS AND THUNDERSTORMS ALREADY FIRING OVER SOUTHWESTERN PORTIONS OF FORECAST AREA. EXPECT MAINLY ISOLATED DIURNALLY DRIVEN CONVECTION ACROSS MUCH OF FORECAST AREA THIS EVENING WITH ONLY EXCEPTION ACROSS PORTIONS OF NORTH GEORGIA AS COLD FRONT APPROACHES FROM THE NORTHWEST. MODELS ARE IN PRETTY GOOD AGREEMENT STALLING FRONT OVER EASTERN...SOUTHERN PORTIONS OF FORECAST AREA BY THURSDAY AFTERNOON. FRONT WILL REMAIN NEARLY STATIONARY THROUGH THE WEEKEND. AN UPPER LEVEL TROUGH SETS UP JUST WEST OF FORECAST ARE WITH SEVERAL SHORT WAVES ROTATING AROUND THE BASE...AND WILL CONTINUE CHANCE OF THUNDERSTORMS THROUGH THE WEEKEND. WILL SEE ONE MORE DAY OF NINETY DEGREES OR HIGHER ACROSS PEACH STATE TOMORROW BEFORE TEMPERATURES COOL INTO THE MID 80S TO NEAR 90 RANGE. .LONG TERM... UPPER LEVEL TROUGH PUSHES EAST DURING THE EARLY PART OF NEXT WEEK. MODELS ADVERTISING ENOUGH MOISTURE AVAILABLE ACROSS THE FORECAST AREA TO WARRANT CHANCE POPS MAINLY IN THE AFTERNOON AND EVENING DUE TO DIURNALLY DRIVEN CONVECTION. && .AVIATION...ANOTHER EVENING OF REDUCED VSBY DUE TO HAZE. SOME ISOLATED RW/TRW SHOULD DIE OFF QUICKLY AFTER SUNSET. EXPECT MORE ACTIVITY THURSDAY...MAINLY NORTH OF ATL. EXPECT MOST BKN CIGS TO BE N OF ATL THURSDAY AFTERNOON SO WILL STILL CARRY SCT CLOUDS THURSDAY FOR PREVAILING CONDS AT ATL. WITH INCREASING WINDS WOULD EXPECT HAZE WILL NOT BE AS SIGNIFICANT A FACTOR THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 74 91 73 87 / 20 30 30 40 ATHENS 74 92 72 89 / 20 30 30 40 GAINESVILLE 73 90 71 86 / 20 30 30 40 ROME 74 92 72 90 / 30 50 30 40 COLUMBUS 77 96 75 90 / 20 30 30 40 MACON 75 96 74 91 / 20 30 30 40 && .FFC WATCHES/WARNINGS/ADVISORIES... GA...NONE. &&
Hazardous weather outlook, Jul 27, 6:05 AM EDT, 13 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 605 AM EDT WED JUL 27 2005 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-281000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 605 AM EDT WED JUL 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. ...ISOLATED THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... .SYNOPSIS... STRONG HIGH PRESSURE ALOFT WILL BEGIN TO WEAKEN AND MOVE OUT OF THE AREA IN APPROACH OF A FRONT. DAYTIME HEATING ALONG WITH MOISTURE AHEAD OF THE FRONT MAY TRIGGER SOME ISOLATED THUNDERSTORMS ACROSS THE AREA. ABOVE AVERAGE TEMPERATURES COMBINED WITH HIGH DEWPOINTS WILL PROVIDE FOR HEAT INDEX VALUES RANGING FROM 101 TO 109 IN MANY AREAS. .PRIMARY HAZARD... THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE LIGHTNING. .DISCUSSION... ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING. LI VALUES WILL RANGE FROM FROM MINUS 3 TO MINUS 6 WITH CAPE VALUES OF NEAR 2500. DAYTIME HEATING ALONG WITH AN INCREASE IN MOISTURE AHEAD OF THE FRONT COULD TRIGGER SOME ISOLATED THUNDERSTORMS. ANY THUNDERSTORMS THAT DO DEVELOP SHOULD REMAIN BELOW SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. .DAY TWO THROUGH DAY SEVEN...THURSDAY THROUGH TUESDAY. THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA. 22
In the hours before
Special weather statement, Jul 27, 7:02 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 702 PM EDT WED JUL 27 2005 GAZ045-055-057-272330- 702 PM EDT WED JUL 27 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 30 TO 40 MPH WINDS IN HENRY...CLAYTON AND DEKALB COUNTIES UNTIL 730 PM EDT... AT 659 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM OVER CONLEY...MOVING EAST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS HENRY...CLAYTON AND DEKALB COUNTIES. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO REACH 40 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF DIMES... OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.